Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 63, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 28, 2009, 2:10 AM CDT for Brown County, Illinois. It took effect at Apr 28, 2009, 5:16 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 2:10 AM CDT (07:10 UTC)
- In effect from
- Apr 28, 2009, 5:16 AM CDT
- Expired
- Apr 28, 2009, 8:41 PM CDT
- In force
- 15 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Moderate
County Brown County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 19.98 ft at Apr 28, 2009, 3:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 280710
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
210 AM CDT TUE APR 28 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF RAIN OVER THE
PAST 24 HOURS.
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-290710-
/O.NEW.KLSX.FL.W.0063.090428T1016Z-090501T1200Z/
/RIPI2.2.ER.090428T1016Z.090428T1800Z.090430T1200Z.NO/
210 AM CDT TUE APR 28 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE LA MOINE RIVER AT RIPLEY.
* FROM EARLY THIS MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1:45 AM TUESDAY THE STAGE WAS 20.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 24.7 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 24.0 FEET...TOWNSHIP ROAD, DOWNSTREAM OF THE GAGE ON THE
RIGHT BANK, BEGINS TO FLOOD.
* IMPACT...AT 23.0 FEET...MODERATE FLOODING BEGINS. 10,000 ACRES ARE
FLOODED.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/29 04/30 05/01 05/02 05/03
LA MOINE RIVER
RIPLEY 22 19.97 23.0 23.5 22.0 21.2 19.13 follow-up statements
000
WGUS83 KLSX 281357
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CDT TUE APR 28 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
ILLINOIS...
LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF RAIN OVER THE
PAST 24 HOURS.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-291357-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-090501T0112Z/
/RIPI2.1.ER.090429T0941Z.090429T1800Z.090430T0112Z.NO/
857 AM CDT TUE APR 28 2009
THE FLOOD WARNING CONTINUES FOR
THE LA MOINE RIVER AT RIPLEY
* UNTIL THURSDAY EVENING.
* AT 7:45 AM TUESDAY THE STAGE WAS 19.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AND CONTINUE TO
RISE TO NEAR 22.7 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 24.0 FEET...TOWNSHIP ROAD, DOWNSTREAM OF THE GAGE ON THE
RIGHT BANK, BEGINS TO FLOOD.
* IMPACT...AT 23.0 FEET...MODERATE FLOODING BEGINS. 10,000 ACRES ARE
FLOODED.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/29 04/30 05/01 05/02 05/03
LA MOINE RIVER
RIPLEY 22 19.82 22.5 21.2 20.8 19.4 13.8000
WGUS83 KLSX 282146
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT TUE APR 28 2009
...THE FLOOD WARNING CONTINUES FOR THE ...LA MOINE RIVER AT RIPLEY...
AFFECTING BROWN COUNTY ...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCH RAINS OVER THE BASIN.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-292146-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-090501T0000Z/
/RIPI2.1.ER.090429T1647Z.090429T1800Z.090430T0000Z.NO/
446 PM CDT TUE APR 28 2009
THE FLOOD WARNING CONTINUES FOR
THE LA MOINE RIVER AT RIPLEY.
* UNTIL THE WARNING IS CANCELLED.
* AT 3:45 PM TUESDAY THE STAGE WAS 19.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 22.1 FEET TOMORROW
AFTERNOON.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/29 04/30 05/01 05/02 05/03
LA MOINE RIVER
RIPLEY 22 19.6 21.6 21.3 20.7 19.3 13.8000
WGUS83 KLSX 290142
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT TUE APR 28 2009
...THE FLOOD WARNING IS CANCELLED FOR THE ...LA MOINE RIVER AT RIPLEY
AFFECTING BROWN COUNTY ...
THIA WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-290211-
/O.CAN.KLSX.FL.W.0063.000000T0000Z-090501T0000Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 PM CDT TUE APR 28 2009
THE FLOOD WARNING IS CANCELLED FOR
THE LA MOINE RIVER AT RIPLEY.
* AT 7:45 PM TUESDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.5 FEET
THURSDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/29 04/30 05/01 05/02 05/03
LA MOINE RIVER
RIPLEY 22 19.45 19.8 20.5 18.0 13.9 11.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 27, 11:55 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 27, 11:55 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 PM CDT MON APR 27 2009 .DISCUSSION... /231 PM CDT MON APR 27 2009/ ...SHORT TERM (TONIGHT THROUGH THURSDAY)... THE SLOW MOVING COLD FRONT THAT HAS BROUGHT THE AREA SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS SE THROUGH THE AREA TODAY. NEW CONVECTION IS DEVELOPING ALONG THE FRONT THIS AFTERNOON FROM JUST NORTH OF COU SW TO NEAR OKC. EXPECT THIS ACTIVITY TO CONTINUE OVERNIGHT. CLOUD COVER AND PRECIP HAVE KEPT TEMPS IN THE 60S...LIMITING THE SVR POTENTIAL FOR THIS AFTERNOON/EVENING. MODELS IN DECENT AGREEMENT WITH MOVMT OF FRONT WITH UPPER LEVEL SUPPORT FINALLY PUSHING IT THROUGH THE AREA TUESDAY MORNING. FRONT ONLY MAKES IF AS FAR AS SOUTHERN MO BEFORE STALLING OUT TUESDAY NIGHT. FRONT BEGINS LIFTING BACK NORTH ON WEDNESDAY. MODELS INDICATING DECENT MOISTURE CONVERGENCE ON NOSE OF LLJ WED NIGHT...WITH PRECIP CONTINUING INTO THURSDAY. THERE SHOULD BE A BREAK LATER ON THURSDAY INTO EARLY FRIDAY AS THE AREA GETS INTO THE WARM SECTOR. USED WARMER MAV GUIDANCE AS MET LOOKED TOO COOL.. ...EXTENDED (FRIDAY THROUGH MONDAY)... UNSETTLED PATTERN TO CONTINUE... SIDED WITH THE GFS FOR FRONTAL PLACEMENT. TSTMS ARE BACK FOR FRIDAY AS THE NEXT COLD FRONT PUSHES THROUGH THE AREA. COOL HIGH PRESSURE BUILDS INTO THE REGION OVER THE WEEKEND GIVING THE MIDWEST A CLOUDY AND COOL WEEKEND. BOTH GFS AND ECMWF HINT AT SURFACE LOW TRACKING SOUTH OF AREA LATE IN THE PERIOD...INCLUDED LOW POPS TO COVER ATTM. MILLER && .AVIATION... /1149 PM CDT MON APR 27 2009/ FOR THE 06Z TAFS... CDFNT HAS MOVED INTO ERN MO WITH A FAIRLY WIDE BAND OF IFR CIGS IN ITS WAKE EXTENDING WELL BACK INTO WRN MO. THE MAJORITY OF THE SIGNIFICANT PCPN HAS ALSO MOVED TO THE EAST OF THE TAF SITES AND RADAR TRENDS SUGGEST ONLY SOME SPOTTY NON-VISIBILITY RESTRICTING -RA WILL PERSIST IN THE COOL AIR OVERNIGHT. CIGS SHOULD IMPROVE DURING THE MORNING ON TUESDAY AS A RESULT OF NELY WINDS ADVECTING DRIER AIR INTO THE AREA AND MIXING...WITH LOW END VFR CONDITIONS EXPECTED TO DEVELOP FROM MIDDAY INTO THE AFTERNOON. MODEL SOUNDINGS AND MOS GUIDANCE SUGGEST THAT FOG AND STRATUS WILL BEGIN TO DEVELOP LATE IN THE NEW TAF FORECAST AND OVERNIGHT ON TUESDAY. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 28, 12:16 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1216 AM CDT TUE APR 28 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1216 AM CDT TUE APR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WILL EXIT THE REGION...WITH STORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL BEFORE THEY DO SO. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY THROUGH FRIDAY AS ANOTHER STORM SYSTEM MOVES THROUGH THE REGION. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR THE EASTERN OZARKS AND SOUTHWEST ILLINOIS AS A STORM SYSTEM PASSES TO THE SOUTH. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Apr 27, 8:46 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN CENTRALIA 39.21N 92.13W
04/27/2009 M1.80 INCH BOONE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901728
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:37 PM CDT | River Flood Warning | LSX | Calhoun | 13 days |
| Apr 28, 1:37 PM CDT | River Flood Warning | LSX | Jersey | 31 days |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.